MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AM/AT PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AM/AT PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Model Number IPN037697
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "the peel away sheath tabs broke away from the sheath.The sheath was dislodged in the body requiring surgical intervention to removed." the patient's current condition was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away catheter for analysis.Signs of use in the form of biological material were observed on the sheath tabs.Visual analysis revealed that both peel-away sheath tabs were separated from the extrusion.Despite this, a portion of the proximal end of the peel-away extrusion was still molded to both tabs.The point of separation occurred right at the distal end of the tabs.Microscopic examination confirmed the damage and revealed that the point of separation was stretched and folded.It was also noted that the score lines on the portion of the extrusions still molded on the tabs did not tear correctly.No obvious defects or anomalies were observed with the separated portion of the sheath extrusion.The sheath length from the point of separation to the distal tip measured 2 3/4", which is within the specification limits of 2 5/8"-2 7/8" per the catheter peel-away product drawing.The sheath outer diameter measured 0.0805", which is within the specification limits of 0.07800"-0.08400" per the catheter peel-away extrusion product drawing.The sheath inner diameter at the distal tip measured 0.064", which is within the specification limits of 0.064"-0.065" per the catheter peel-away product drawing.The sheath inner diameter at the proximal end (separated end) could not be accurately measured due to the nature of the separation.The separated portion of the peel-away extrusion was split down the score lines.Minor difficulty was initially encountered at the proximal end (separated end) due to the stretching; however, the sheath was eventually able to split completely down both score lines as intended.A device history record review was performed, and a potentially relevant finding was identified.A non-conformance was initiated for batch 34c22c0033 to address the sheath not peeling correctly.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding, or component damage".The ifu also states, "avoid tearing sheath at insertion site which opens surrounding tissue creating a gap between catheter and dermis".The report that the peel-away sheath tabs broke off during use was confirmed through complaint investigation of the returned sample.Visual analysis revealed that both sheath tabs separated from the extrusion.Despite this, a portion of the proximal end of the extrusion was still adhered to the separated tabs.The sheath met all relevant dimensional requirements.It was determined that the observed failure mode likely occurred during the manufacturing (molding) process.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AM/AT PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16616598
Report Number9680794-2023-00213
Device Sequence Number6272445
Product Code PND
UDI-Device Identifier50801902130155
UDI-Public50801902130155
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2024
Device Model NumberIPN037697
Device Catalogue NumberCDC-41541-MPK1A
Device Lot Number13F22H0390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date03/25/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown